MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PENCAN®; SPINAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PENCAN®; SPINAL ANESTHESIA KIT
Catalog Number 333868
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: foreign object observed in the syringe.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number: (b)(4).One (1) syringe with packaging, and one (1) photograph were provided for evaluation.Visual evaluation of the sample and photograph confirmed an unknown substance on the plunger inside the barrel of the syringe.Based on the investigation findings, the reported defect was confirmed.The supplier was provided with photographs for their investigation.The supplier confirmed that the nonconformance foreign material is likely a piece of corrugated paper.The supplier stated that all areas of the production process were evaluated.There was no process observed where contamination could get into barrel or piston during the manufacturing process.The supplier noted that for third party product inspection, employees would unpack the product and send product back from the warehouse into the clean area for inspection by using the finished goods, exit only, conveyor.This action bypasses cleanliness review prior to going into the clean room.A piece of corrugated paper may have been on the pe bag while being transferred back into the clean area.The corrugated paper may then have fallen into the syringe during product handling for the inspection.The supplier updated their procedure to clearly state that materials going into the cleanroom area must go through the incoming air lock room, where they are to be inspected for foreign material before being brought into the cleanroom.The personnel will receive training on properly using the air lock room when bringing product back into the clean room for third party inspections.Additionally, a review of applicable procedures and inspections by personnel was conducted.Training records were reviewed for the inspectors involved with the reported lot and inspectors were appropriately trained to the incoming specification.In process inspections are performed, on a round-based sampling plan and include inspections for foreign material fluid path/non fluid path, damage, and discoloration.Lastly all finished good kits are inspected per final product specification, convenience kits, for foreign material fluid path.All inspections completed were found with passing results.No deviations were found in the receival of the supplier purchased part or the manufacturing process of the finished good kit assembly.A review of the device history record (dhr) was performed for the reported lot number and no abnormalities or non-conformance's were noted during the in process or final product inspection.Additionally, a one-year historical search was completed on the reported finished good item and evaluated part.No additional complaints regarding foreign material have been reported against either material.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PENCAN®
Common Device Name
SPINAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer Contact
elena reifenstein
824 12th ave
bethlehem, PA 18018
8334251464
MDR Report Key24562864
Report Number2521402-2026-00251
Device Sequence Number8933392
Product Code OFU
UDI-Device Identifier04046964180866
UDI-Public(01)04046964180866(11)250929(17)280102(10)0062030693
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number333868
Device Lot Number0062030693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown